Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 28, 2011, 2:33 PM EST for 6 counties in Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 2:33 PM EST (19:33 UTC)
- Expired
- Feb 28, 2011, 3:15 PM EST
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Rhea County, TN
The radar
The Knoxville radar (KMRX), 131 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 2:40 PM EST | TSTM WND DMG | Dayton, TN | TWO TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 1:29 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS54 KMRX 281933
SVRMRX
TNC011-065-107-121-123-143-282015-
/O.NEW.KMRX.SV.W.0022.110228T1933Z-110228T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
233 PM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BRADLEY COUNTY IN EAST TENNESSEE...
HAMILTON COUNTY IN EAST TENNESSEE...
MCMINN COUNTY IN EAST TENNESSEE...
MEIGS COUNTY IN EAST TENNESSEE...
MONROE COUNTY IN EAST TENNESSEE...
RHEA COUNTY IN EAST TENNESSEE...
* UNTIL 315 PM EST
* AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SPRING CITY TO SODDY-DAISY...
AND MOVING EAST AT 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DECATUR...ATHENS...SWEETWATER...MADISONVILLE...CHARLESTON...
ETOWAH...BIRCHWOOD...PEAKLAND...BIG SPRING...TEN MILE...MURRAY
STORE...HILLSVIEW...CLEAR WATER...RICEVILLE...CALHOUN...NIOTA...
DENTVILLE...ENGLEWOOD...VONORE AND MOUNT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE.
&&
LAT...LON 3526 8441 3529 8449 3527 8452 3527 8466
3526 8468 3527 8523 3567 8489 3566 8462
3563 8452 3564 8449 3565 8452 3565 8428
3558 8412 3525 8426
TIME...MOT...LOC 1933Z 268DEG 54KT 3566 8479 3531 8506
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 12:59 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 28, 12:59 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1259 PM EST MON FEB 28 2011
.AVIATION...COLD FRONT TRACKING THROUGH THE AREA BRINGING IFR/MVFR
CONDITIONS...THUNDERSTORMS AND STRONG GUSTY SOUTHWEST WINDS TO ALL
SITES EARLY IN THE TAF PERIOD. WINDS SHOULD DECREASE AND SWITCH TO
THE NORTHWEST IN THE EVENING HOURS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: ANDERSON...CAMPBELL...CLAIBORNE...GRAINGER...
HAMBLEN...HANCOCK...HAWKINS...MORGAN...NORTHWEST CARTER...
NORTHWEST GREENE...SCOTT TN...SULLIVAN...UNION...WASHINGTON
TN.
WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY
MOUNTAINS...CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...MARION...MORGAN...SCOTT TN...
SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI...UNION.
VA...FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
GHHazardous weather outlook, Feb 28, 4:36 AM EST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 436 AM EST MON FEB 28 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 436 AM EST MON FEB 28 2011 /336 AM CST MON FEB 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY FOR THE REGION...INCLUDING ISOLATED TORNADOES. STRONG AND GUSTY WINDS WILL ALSO OCCUR AHEAD OF THESE STORMS AND AN ASSOCIATED COLD FRONT ...MAINLY FOR ELEVATIONS ABOVE 2500 FEET WHERE A WIND ADVISORY IS IN EFFECT. LOCALLY HEAVY RAINS COULD CAUSE FLOODING OR FLASH FLOODING OVER PARTS OF NORTHEAST TENNESSEE INTO SOUTHWESTERN VIRGINIA. FOR MORE DETAILS ON THESE HAZARDS...SEE OUR LATEST SPECIAL WEATHER STATEMENT...FLOOD WATCH...OR WIND ADVISORY PRODUCTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TRANQUIL WEATHER RETURNS FOR TUESDAY THROUGH FRIDAY...WITH THE NEXT CHANCE OF THUNDERSTORMS ON SATURDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS MORNING INTO THE EARLY EVENING HOURS. TG
In the hours before
Local storm report, Feb 28, 2:14 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
214 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLOOD MORRISTOWN 36.21N 83.30W
02/28/2011 HAMBLEN TN NWS EMPLOYEE
FLOODING ALONG PANTHER CREEK ROAD.
&&Local storm report, Feb 28, 2:16 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
216 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLOOD JEFFERSON CITY 36.12N 83.49W
02/28/2011 JEFFERSON TN BROADCAST MEDIA
FLOODING REPORTED COUNTYWIDE.
&&Local storm report, Feb 28, 2:17 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
217 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLOOD HARRIMAN 35.93N 84.56W
02/28/2011 ROANE TN BROADCAST MEDIA
FLOODING REPORTED COUNTYWIDE.
&&Local storm report, Feb 28, 2:18 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
218 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLOOD WARTBURG 36.10N 84.59W
02/28/2011 MORGAN TN BROADCAST MEDIA
FLOODING REPORTED COUNTYWIDE.
&&Local storm report, Feb 28, 2:20 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
220 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLOOD KNOXVILLE 35.97N 83.95W
02/28/2011 KNOX TN BROADCAST MEDIA
FLOODING REPORTED COUNTYWIDE.
&&Local storm report, Feb 28, 2:30 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
230 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 N JASPER 35.07N 85.63W
02/28/2011 MARION TN EMERGENCY MNGR
FEW TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:21 PM EST | Dense Fog Advisory | MRX | Anderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more | 8 hr |
| Feb 28, 8:38 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Scott | 52 min |
| Feb 28, 9:28 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Hancock, Scott, Union | 47 min |
| Feb 28, 10:00 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 30 min |
| Feb 28, 10:15 AM EST | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 47 hr |
| Feb 28, 10:15 AM EST | River Flood Warning | MRX | Sevier | 17 hr |
| Feb 28, 10:15 AM EST | River Flood Warning | MRX | Claiborne, Hancock | 27 hr |
| Feb 28, 10:26 AM EST | Areal Flood Advisory | MRX | Morgan, Scott | 3 hr |
| Feb 28, 10:40 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock, Union | 50 min |
| Feb 28, 10:56 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 6 hr |
| Feb 28, 11:15 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 45 min |
| Feb 28, 12:23 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Knox | 37 min |
| Feb 28, 12:48 PM EST | Tornado Warning | MRX | Anderson, Blount, Cocke, Jefferson, Knox, Sevier | 42 min |
| Feb 28, 1:02 PM EST | Areal Flood Warning | MRX | Blount, Cocke, Grainger, Greene, Hamblen, Hancock and 8 more | 12 hr |
| Feb 28, 1:17 PM EST | Tornado Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 25 min |
| Feb 28, 1:43 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 32 min |
| Feb 28, 1:48 PM EST | Tornado Warning | MRX | Hamilton, Marion, Sequatchie | 42 min |
| Feb 28, 2:22 PM EST | Tornado Warning | MRX | Bradley, Hamilton | 38 min |
| Feb 28, 2:47 PM EST | Tornado Warning | MRX | Bradley, Monroe, Polk | 43 min |
| Feb 28, 3:08 PM EST | Severe Thunderstorm Warning | MRX | Blount, Monroe | 37 min |
| Feb 28, 4:42 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Knox and 4 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.